Alert archive / Texas / Wind Advisories in 2008

Wind Advisory 3, NWS Houston/Galveston, TX

March 2, 200817 counties in Texas

NWS Houston/Galveston, TX issued this wind advisory at Mar 2, 2008, 10:36 AM CST for 17 counties in Texas. It took effect at Mar 2, 2008, 12:00 PM CST. It was in force for 9 hr.

The area

The counties it named.

The facts

Issued
Mar 2, 2008, 10:36 AM CST (16:36 UTC)
In effect from
Mar 2, 2008, 12:00 PM CST
Expired
Mar 2, 2008, 9:00 PM CST
In force
9 hr
Issued by
NWS Houston/Galveston, TX

Counties Austin County, TX, Brazoria County, TX, Brazos County, TX, Burleson County, TX, Chambers County, TX, Colorado County, TX, Fort Bend County, TX, Galveston County, TX, Grimes County, TX, Harris County, TX, Jackson County, TX, Liberty County, TX, Matagorda County, TX, Montgomery County, TX, Waller County, TX, Washington County, TX, Wharton County, TX

The radar

The Houston radar (KHGX), 82 km from the middle of the area, began a volume at 16:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Lake Charles Mun, LA (KLCH), launched 12:00Z, 4.6 hours before the alert went out and 257 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Lake Charles Mun, LA at 12:00Z on 2008-03-02Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 43 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Lake Charles Mun, LA at 12:00Z on 2008-03-02The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 118 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
43 J/kg
Mixed-layer CIN
-198 J/kg
Mixed-layer LCL
658 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
118 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.2

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KHGX 021636
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1036 AM CST SUN MAR 2 2008

...WIND ADVISORY FOR THE WESTERN HALF OF SOUTHEAST TEXAS THROUGH
EARLY EVENING...

.A TIGHTENING PRESSURE GRADIENT WILL RESULT IN STRONG SOUTHEAST
WINDS ACROSS THE ADVISORY AREA THROUGH THIS EVENING.

TXZ195>199-210>213-226-227-235>237-030300-
/O.NEW.KHGX.WI.Y.0003.080302T1800Z-080303T0300Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-
JACKSON-MATAGORDA-MONTGOMERY-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA...
EL CAMPO...FREEPORT...HEMPSTEAD...HOUSTON...HUMBLE...KATY...
LAKE JACKSON...LAKE SOMERVILLE...MISSOURI CITY...NAVASOTA...
PALACIOS...PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...
RICHMOND...ROSENBERG...SEALY...SUGAR LAND...THE WOODLANDS...
TOMBALL...WEIMAR...WHARTON...WILLIS
1036 AM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SOUTHEAST WINDS WILL INCREASE TO AROUND 25 MPH WITH GUSTS OF 30 TO
35 MPH BY LATE THIS AFTERNOON AS THE PRESSURE GRADIENT CONTINUES
TO TIGHTEN. THE STRONG SOUTHEAST WINDS ARE EXPECTED TO PERSIST
INTO THE EVENING HOURS...WITH ONLY A GRADUAL DECREASE IN WIND
SPEEDS LATER THIS EVENING.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...ESPECIALLY
WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN WATERS
OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH WAVES WHICH
MAY TIP OR SWAMP SMALLER CRAFT.  FOR YOUR PERSONAL SAFETY...AVOID
THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND PROTECTED AREAS.

$$
1 follow-up statement
000 
WWUS74 KHGX 022121
NPWHGX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
321 PM CST SUN MAR 2 2008

...WIND ADVISORY FOR MOST OF SOUTHEAST TEXAS THROUGH EARLY
EVENING...

.A TIGHTENING PRESSURE GRADIENT WILL RESULT IN STRONG SOUTH TO SOUTHEAST
WINDS ACROSS THE ADVISORY AREA THROUGH THIS EVENING.

TXZ200-214-238-030300-
/O.EXA.KHGX.WI.Y.0003.000000T0000Z-080303T0300Z/
CHAMBERS-GALVESTON-LIBERTY-
INCLUDING THE CITIES OF...ANAHUAC...CLEVELAND...DAYTON...
FRIENDSWOOD...GALVESTON...LEAGUE CITY...LIBERTY...MONT BELVIEU...
TEXAS CITY...WINNIE
321 PM CST SUN MAR 2 2008

...WIND ADVISORY IN EFFECT UNTIL 9 PM CST THIS EVENING...

THE NATIONAL WEATHER SERVICE IN HOUSTON/GALVESTON HAS ISSUED A
WIND ADVISORY...WHICH IS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SOUTH TO SOUTHEAST WINDS AROUND 25 MPH WITH GUSTS OF 30 TO 35 MPH
WILL PERSIST THROUGH THE EARLY EVENING AS THE PRESSURE GRADIENT
CONTINUES TO TIGHTEN. A GRADUAL DECREASE IN WIND SPEEDS IS
EXPECTED LATER THIS EVENING.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN
WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH
WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT.  FOR YOUR PERSONAL
SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND
PROTECTED AREAS.

$$

TXZ195>199-210>213-226-227-235>237-030300-
/O.CON.KHGX.WI.Y.0003.000000T0000Z-080303T0300Z/
AUSTIN-BRAZORIA-BRAZOS-BURLESON-COLORADO-FORT BEND-GRIMES-HARRIS-
JACKSON-MATAGORDA-MONTGOMERY-WALLER-WASHINGTON-WHARTON-
INCLUDING THE CITIES OF...ALVIN...ANGLETON...BAY CITY...
BELLVILLE...BRENHAM...BROOKSHIRE...BRYAN...CALDWELL...
COLLEGE STATION...COLUMBUS...CONROE...EAGLE LAKE...EDNA...
EL CAMPO...FREEPORT...HEMPSTEAD...HOUSTON...HUMBLE...KATY...
LAKE JACKSON...LAKE SOMERVILLE...MISSOURI CITY...NAVASOTA...
PALACIOS...PASADENA...PEARLAND...PIERCE...PRAIRIE VIEW...
RICHMOND...ROSENBERG...SEALY...SUGAR LAND...THE WOODLANDS...
TOMBALL...WEIMAR...WHARTON...WILLIS
321 PM CST SUN MAR 2 2008

...WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING...

A WIND ADVISORY REMAINS IN EFFECT UNTIL 9 PM CST THIS EVENING. 

SOUTH TO SOUTHEAST WINDS OF 20 TO 30 MPH WITH GUSTS OF 30 TO 40
MPH WILL PERSIST INTO THE EARLY EVENING AS THE PRESSURE GRADIENT
CONTINUES TO TIGHTEN. A GRADUAL DECREASE IN WIND SPEEDS IS
EXPECTED LATER THIS EVENING.

DRIVERS OF VANS...CAMPERS...TRAILERS...AND OTHER HIGH-PROFILE
VEHICLES SHOULD BE ALERT TO THE DANGER OF THESE WINDS...
ESPECIALLY WHEN DRIVING ALONG EAST TO WEST ORIENTED ROADS.

BOATERS IN THE WIND ADVISORY AREA SHOULD USE EXTREME CAUTION IF
VENTURING ONTO AREA LAKES TODAY. THESE WINDS WILL MAKE OPEN
WATERS OF LAKES ROUGH AND HAZARDOUS...AND MAY RESULT IN HIGH
WAVES WHICH MAY TIP OR SWAMP SMALLER CRAFT.  FOR YOUR PERSONAL
SAFETY...AVOID THE OPEN WATERS. STAY CLOSE TO SHORE OR AROUND
PROTECTED AREAS.

$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before this wind advisory went out at Mar 2, 10:26 AM CST, 10 minutes earlier.

Area forecast discussion, Mar 2, 10:26 AM CST, 10 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
1026 AM CST SUN MAR 2 2008

.DISCUSSION...
40 KT LOW LEVEL JET IN PLACE ACROSS SE TX THIS MORNING WITH
STRATOCU DECK ACROSS THE AREA. GPSMET DATA SHOWS PWS ONLY AROUND
AN INCH. HOWEVER...DEEPER MOISTURE WILL CONTINUE TO SPREAD INTO
THE AREA WITH PWS FORECAST TO REACH 1.4 INCHES BY 00Z. 300 MB
ANALYSIS SHOWS AREA OF STRONG DIFFLUENCE TO OUR WEST WHICH WILL
SPREAD OVER SE TX BY THIS EVENING. WEAK SHORTWAVE WILL SHEAR OUT
ACROSS THE AREA LATER TODAY. THINK THE INCREASE IN LIFT WILL BE
ENOUGH TO GENERATE SOME SHALLOW CONVECTION UNDERNEATH THE CAP
LATER THIS AFTN/EVENING. IF ANY STORMS CAN BREAK THROUGH THE
CAP...THEN THE STRONG SHEAR IN THE LOW LEVELS WOULD SUPPORT ONE
OR TWO STORMS BECOMING SEVERE. WINDS WILL BE AN ISSUE THIS AFTN.
SPEEDS ALREADY AROUND 20 MPH OVER WRN ZONES AND WILL CONTINUE TO
INCREASE THIS AFTN. WHILE THE SPEEDS WILL BE SOMEWHAT MARGINAL...
HAVE DECIDED TO GO AHEAD AND POST A WIND ADVISORY FOR ROUGHLY THE
WESTERN HALF OF THE CWA. KEPT THE ADVISORY GOING UNTIL 03Z AS
MODELS ACTUALLY SHOW THE STRONGEST WINDS OCCURRING IN THE 00-03Z
PERIOD.

MODELS HAVE DELAYED MONDAYS FROPA BY SEVERAL HOURS...SO HAVE MADE
SOME ADJUSTMENTS TO TEMPS/POPS MONDAY. GIVEN THE STRONG WINDS
FORECAST IN THE WAKE OF THE FRONT...HAVE POSTED A GALE WATCH FOR
THE 00 TO 60 NM WATERS.

35/41

&&

.PREV DISCUSSION... /ISSUED 622 AM CST SUN MAR 2 2008/

AVIATION...
SHALLOW DENSE FOG OVER KIAH/KCXO EXPECTED TO BE VERY SHORT-LIVED
AS AMPED UP SE WINDS BEGIN TO SCOUR OUT THE LOWER LEVELS. AFTER
SKC FOR MAJORITY OF MORNING...ALL HUBS WILL EXPERIENCE SCT/BKN
MVFR DECKS. INCREASING LOW LEVEL JET OVER REGION...WITH DECREASING
ATMOSPHERIC STABILITY AHEAD OF A DEEPENING WESTERN TX TROF...WILL
KEEP AT LEAST VCSH IN THIS TAF PACKAGE. MODEL SOUNDINGS DEPICT THE
BEST AFTERNOON LOW-MID LEVEL LAPSE RATES UP NORTH IN BOOSTING
CONFIDENCE ENOUGH TO TEMPO -SHRA/-TSRA ACROSS NORTHERN TERMINALS.
CHANCE FOR ANY LATE AFTERNOON MVFR DECK TO CLEAR TO NEAR SKC IN
THE WAKE OF AN EXITING WEAK SHORTWAVE DISTURBANCE (NOW ENTERING
BIG BEND REGION). COLD FRONTAL BOUNDARY WORKING ITS WAY INTO
CENTRAL TEXAS AT THE END OF PERIOD IS REASONING FOR BRINGING BACK
KCLL/KUTS EARLY MONDAY MORNING SCATTERED CONVECTION. 31

PREV DISCUSSION... /ISSUED 337 AM CST SUN MAR 2 2008/

DISCUSSION...
HOPE YOU ENJOYED YESTERDAY. LEE OF THE ROCKIES SURFACE LOW PRESSURE
WILL DEEPEN AS IT SINKS INTO THE TEXAS PANHANDLE TODAY. IN RESPONSE...OUR
ONSHORE FLOW WILL STRENGTHEN SIGNIFICANTLY WITH WIND ADVISORIES A
POSSIBILITY. AN UPPER LEVEL DISTURBANCE MOVING ACROSS THE AREA THIS
AFTERNOON COULD LEAD TO SOME SHOWER AND THUNDERSTORM DEVELOPMENT.
WINDS MAY DECREASE A LITTLE OVERNIGHT AS THE SURFACE LOW BEGINS TO
MOVE EASTWARD ACROSS NORTH TEXAS. EXPECT OUR SHOWER AND THUNDERSTORM
COVERAGE TO BEGIN TO INCREASE AFTER SUNRISE MONDAY MORNING AS THE
STRONG COLD FRONT EDGES TOWARD OUR NORTHWEST COUNTIES. THERE MAY
BE A CAP TO OVERCOME AS THE FRONT WORKS ITS WAY THROUGH SOUTHEAST
TEXAS DURING THE MID MORNING TO EARLY AFTERNOON HOURS. THIS CAP SHOULD
BE OVERCOME ACROSS THE NORTHERN HALF OF SOUTHEAST TEXAS...GENERALLY
ALONG AND NORTH OF INTERSTATE 10. STORMS COULD QUICKLY BECOME SEVERE
AS THE AREA WILL BE UNDER A VERY STRONG LOW LEVEL JET (APPROACHING
60 TO 70 KNOTS AT 850 MB)...HELICITIES WILL BE 300 TO 400...LIS
WILL BE -4 TO -6...CAPES WILL BE AROUND 2000 AND WET BULB ZEROES WILL
BE FALLING UNDER 10000 FEET. THE MAIN SEVERE WEATHER THREAT STILL
LOOKS LIKE STRONG DAMAGING WINDS. THE THREAT FOR ISOLATED TORNADOES
AND LARGE HAIL WILL NOT BE TOO FAR BEHIND. WHILE ALL OF THE STILL
INTENSIFYING STORMS MOVE OUT OF OUR AREA AROUND OR SHORTLY AFTER
NOON...STRONG NORTHWEST WINDS AND RAPIDLY FALLING TEMPERATURES WILL
BE FOUND ACROSS MUCH OF SOUTHEAST TEXAS. WIND ADVISORIES ARE LIKELY
BEHIND THE FRONT WHILE TEMPERATURES FALL INTO THE 40S INLAND AND
50S COAST...AND THESE ADVISORIES WILL PROBABLY BE NEEDED INTO THE
EVENING HOURS. SEE THE MARINE DISCUSSION BELOW AND THE LATEST MARINE
WEATHER STATEMENT CONCERNING THE EXPECTED HIGH WINDS ACROSS OUR COASTAL
WATERS. EVERYTHING IS EXPECTED TO BEGIN TO QUIET DOWN BETWEEN MIDNIGHT
MONDAY NIGHT AND SUNRISE TUESDAY MORNING (EXCEPT FOR THE WINDS NEAR
THE COAST) AS THE STORM SYSTEM MOVES FURTHER OFF TO THE EAST.

HAVE NOT MADE A WHOLE LOT OF CHANGES TO THE REST OF THE FORECAST. THERE
ARE STILL SOME SIGNIFICANT UNCERTAINTIES CONCERNING THE THURSDAY-FRIDAY
RAIN CHANCES IN ASSOCIATION WITH THE UPPER LEVEL FEATURES AND POSSIBLE
WESTERN GULF OF MEXICO SURFACE LOW FORMATION. HAVE STAYED WITH THE COOLDOWN
FOR THE END OF THE WEEK AND INCREASED THE RAIN CHANCES JUST A LITTLE.
HOWEVER PER THE LATEST ECMWF...IT IS POSSIBLE THAT GULF LOW DEVELOPMENT
COULD END UP FORMING FAR ENOUGH OFF THE COAST TO KEEP ALMOST ALL OF
SOUTHEAST TEXAS DRY. STAY TUNED.  42

MARINE...
SURFACE PRESSURE FALLING OVER WESTERN TEXAS THROUGH THE DAY WILL
CREATE A TIGHTENING GRADIENT BACK TOWARDS THE COAST. THE REASONING
WHY AN ALL WATERS SCEC WILL BE NEEDED BY SUNRISE AS ONSHORE FLOW
INCREASES TO AROUND 15 KNOTS. LATE MORNING/EARLY AFTERNOON
SOUTHEASTERLIES WILL INCREASE TO 15-20 KNOTS...20-25 KNOTS SUSTAINED
WITH NEAR 30 KNOT GUSTS LATER IN THE DAY AND INTO THE EVENING.
THUS...AFTERNOON SMALL CRAFT ADVISORIES WILL SOON REPLACE SCECS AND
PREVAIL THROUGH MONDAY MORNING AHEAD OF THE STRONG COLD FRONT.
ISSUED A MARINE WEATHER STATEMENT SHORTLY AFTER MIDNIGHT TO BEGIN
ADVERTISING THE THREAT FOR GALE FORCE WINDS...HIGH SEAS...AND
POSSIBLE SEVERE THUNDERSTORMS FROM MONDAY AFTERNOON ON THROUGH
TUESDAY.
31

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL)      77  66  68  34  64 /  30  50  70  10   0
HOUSTON (IAH)              78  67  73  37  63 /  30  30  70  10   0
GALVESTON (GLS)            73  66  70  42  61 /  20  30  70  10   0

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TX...WIND ADVISORY UNTIL 9 PM CST THIS EVENING FOR THE FOLLOWING
     ZONES: AUSTIN...BRAZORIA...BRAZOS...BURLESON...COLORADO...
     FORT BEND...GRIMES...HARRIS...JACKSON...MATAGORDA...
     MONTGOMERY...WALLER...WASHINGTON...WHARTON.

GM...SMALL CRAFT SHOULD EXERCISE CAUTION THROUGH LATE TONIGHT FOR THE
     FOLLOWING ZONES: GALVESTON BAY...MATAGORDA BAY.

     GALE WATCH FROM MONDAY AFTERNOON THROUGH LATE MONDAY NIGHT FOR
     THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE MATAGORDA
     SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS FROM HIGH ISLAND
     TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH ISLAND TO
     FREEPORT OUT 20 NM.

     SMALL CRAFT ADVISORY FROM 3 PM THIS AFTERNOON TO 6 AM CST MONDAY
     FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO THE
     MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

     SMALL CRAFT SHOULD EXERCISE CAUTION UNTIL 3 PM CST THIS
     AFTERNOON FOR THE FOLLOWING ZONES: WATERS FROM FREEPORT TO
     THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM...WATERS FROM
     FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM...WATERS
     FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM...WATERS FROM HIGH
     ISLAND TO FREEPORT OUT 20 NM.

&&

DISCUSSION...35
Hazardous weather outlook, Mar 2, 4:20 AM CST, 6 hours 16 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
420 AM CST SUN MAR 2 2008

GMZ330-335-350-355-370-375-TXZ163-164-176>179-195>200-210>214-226-
227-235>238-031300-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-
GALVESTON-GALVESTON BAY-GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-
MADISON-MATAGORDA-MATAGORDA BAY-MONTGOMERY-POLK-SAN JACINTO-
TRINITY-WALKER-WALLER-WASHINGTON-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL 20 NM TO 60 NM-
WATERS FROM FREEPORT TO THE MATAGORDA SHIP CHANNEL OUT 20 NM-
WATERS FROM HIGH ISLAND TO FREEPORT 20 TO 60 NM-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
420 AM CST SUN MAR 2 2008

...THERE IS A SLIGHT RISK OF SEVERE THUNDERSTORMS MONDAY MORNING THROUGH
EARLY MONDAY AFTERNOON...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST TEXAS.

.DAY ONE...TODAY AND TONIGHT

AN UPPER LEVEL DISTURBANCE WILL COMBINE WITH INCREASING MOISTURE TO
PRODUCE SCATTERED SHOWERS AND THUNDERSTORMS THIS AFTERNOON. THE POTENTIAL
EXISTS FOR A FEW STORMS TO BECOME STRONG OR POSSIBLY SEVERE LATE THIS
AFTERNOON OR THIS EVENING DUE TO A STRENGTHENING LOW LEVEL WIND PROFILE.

SOUTH WINDS WILL INCREASE TO 15 TO 25 MPH ACROSS SOUTHEAST TEXAS THIS
AFTERNOON. SPEEDS COULD APPROACH WIND ADVISORY CRITERIA ESPECIALLY OVER
THE WESTERN PORTIONS OF THE AREA. WINDS SHOULD RELAX A LITTLE TONIGHT
AS A STRONG COLD FRONT BEGINS TO APPROACH THE AREA FROM THE NORTHWEST.

.DAY TWO...MONDAY

A STRONG COLD FRONT AND ASSOCIATED SQUALL LINE WILL CROSS SOUTHEAST
TEXAS DURING THE DAY ON MONDAY. THE STORMS WILL ENTER THE NORTHWEST
PART OF THE AREA DURING THE EARLY MORNING HOURS AND PROGRESS EAST ACROSS
THE AREA DURING THE MIDDAY HOURS. THE LOW LEVEL WIND PROFILE WILL SUPPORT
SEVERE THUNDERSTORM DEVELOPMENT ALONG THE SQUALL LINE. THE PRIMARY SEVERE
WEATHER THREAT WILL BE STRONG AND DAMAGING STRAIGHT LINE WINDS AND LARGE
HAIL. IN ADDITION...ISOLATED STORMS DEVELOPING AHEAD OF THE SQUALL LINE
WILL HAVE THE POTENTIAL TO BECOME SEVERE AND PRODUCE TORNADOES. THE
MAIN SEVERE WEATHER THREAT IS EXPECTED FOR AREAS GENERALLY ALONG AND
NORTH OF INTERSTATE 10. THE SEVERE WEATHER THREAT SHOULD END BY MID
AFTERNOON AS THE STRONG COLD FRONT CLEARS THE COAST.

RAINFALL TOTALS WITH THIS STORM SYSTEM WILL AVERAGE BETWEEN 1 AND 1.5
INCHES...WITH ISOLATED TOTALS OF 2 TO 3 INCHES POSSIBLE.

STRONG NORTHWEST WINDS WILL DEVELOP IN THE WAKE OF THE FRONT...AND WIND
ADVISORIES WILL LIKELY BE NEEDED. SUSTAINED WINDS OF 25 TO 35 MPH...WITH
GUSTS GREATER THAN 40 MPH ARE LIKELY OVER THE COASTAL COUNTIES LATE
MONDAY AFTERNOON THROUGH MONDAY NIGHT. HIGHER SPEEDS CAN BE EXPECTED
ACROSS THE COASTAL WATERS.

.DAYS THREE THROUGH SEVEN...TUESDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS POSSIBLE ON MONDAY MORNING.

The office that day

Everything else NWS Houston/Galveston, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 2, 1:32 AM CSTMarine Weather StatementHGX52 hr

Nearby

Wind Advisories in Texas, 2008Every wind advisory in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.